Earache after Docetaxel chemo

  • 12 replies
  • 252 subscribers
  • 565 views

Hi 

I’ve had earache with itchiness on and off for a few days about 3 days post Docetaxel chemo. It’s my 4 th chemo. When I lay down on my left side I can hear my heartbeat in my left ear.  I’m worried as I read that chemo can cause hearing loss so I’m wondering if anyone else has experience with earache on chemo or hearing issues after chemo? 
thanks in advance for taking the time to read this post. 
best wishes 

  • Hi Sonia

    sorry to hear that.. I’m on 3rd session of docetaxel & not earache really but do have like a heartbeat in my ear too (sounds odd I know!)… and a whooshing noise but no pain…. Did you have it in the 3 x sessions before ? X hope it eases off x

  • Hi Teddy,

    my first 3 chemos were a different kind called EC, this is my 1st Docetaxel and 4th chemo. I didn’t have earache with the EC chemo. I’ve taken paracetamol and a Piriton and it’s still there . The nurse said it’s a side effect . I’m just curious about other people experience of watches or hearing issues after Docetaxel chemo. Thank you for sharing your perspective. 

  • Spelling error lol

    * earache not watched 

  • I am on day 12 of my first D chemo and have experienced what is best described as intermittent stabbing pains in my ears.  These have largely subsided now, but they were unpleasant and quite painful. 

  • Hi Hedera, 

    that sounds awful , 

    what helped the pain to subside? Did painkillers help? 
    Glad the pain has gone away now .

  • Aw I see… really hope it clears up for you & good luck for the rest of your treatment Star

  • Thanks Teddy.

    all the best with your treatment too! 

  •  I did wonder if I was getting an ear infection, but thankfully it didn’t turn out to be the case. It was unpleasant, but bearable. I will use painkillers more freely next cycle. I was advised by the oncologist to use painkillers for the D aches and pains, but I have been a bit of a martyr! 

  • Hi Hedera, 

    it seems I’ll just have to wait until it subsides like you and take painkillers in between. The paracetamol and Piriton I took has only lessened it a bit but it’s still there on and off like before. 
    I don’t like taking too many painkillers as they make me more likely to be constipated and with chemo fatigue I can’t exercise as easily as I’m so tired . 
    I’m still worried that the chemo may have damaged my ears but after treatment finishes then the ears should be able to repair themselves hopefully. 
    All the best with your treatment! 

  • We put up with a lot don’t we xx